MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN MFG DC BOULDER LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number LF1844
Medical Device Problem Code Energy Output Problem (1431)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a bariatric procedure (mini gastric bypass), the device was not sealing vessel.It continued with the sealing but did not seal as well.Before getting into trocar, they always checked that energy was delivered and machine was ready to use.During this they used gauge piece and the same happened.They then tried once in to the trocar on patient but same thing continued.It happened in or (operating room) itself but there was no trouble to patient due to the device issue as it did not seal.There was no end tone.Seal cycle continued and doctor left the seal and then error sound was heard.There was not much bleeding as doctor is a user of ligasure since last many years and blade was not run without ending the cycle.Doctor tried 3-6 times on different tissues but it did not seal.Tissue bundles were grasped properly and wasn't that thick as he was separating on omentum part.Procedure was completed with another ligasure probe.There was no patient injury.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key12292112
Report Number1717344-2021-01115
Device Sequence Number19750472
Product Code GEI
UDI-Device Identifier10884521705890
UDI-Public10884521705890
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K162941
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberLF1844
Device Catalogue NumberLF1844
Device Lot Number83050225X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2021
Initial Report FDA Received Date08/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1